OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 27, Iss. 9 — Sep. 1, 2010
  • pp: 1999–2003

Statistics of spatial derivatives of Stokes parameters for isotropic random polarization field

Shun Zhang, Mitsuo Takeda, and Wei Wang  »View Author Affiliations


JOSA A, Vol. 27, Issue 9, pp. 1999-2003 (2010)
http://dx.doi.org/10.1364/JOSAA.27.001999


View Full Text Article

Enhanced HTML    Acrobat PDF (289 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The statistical properties of the spatial derivatives of the Stokes parameters for a random polarization field are studied. Based on the Gaussian assumption for the electric fields, the six-dimensional joint probability density function for the derivatives of the Stokes parameters is obtained from the statistics of the derivatives of the random polarization field. Subsequently, three two-dimensional probability density functions of derivatives of each Stokes parameter and the corresponding six marginal probability density functions are given. Finally, the joint and marginal density functions of the magnitude of the gradient of Stokes parameters are also derived for the first time, to our knowledge.

© 2010 Optical Society of America

OCIS Codes
(000.5490) General : Probability theory, stochastic processes, and statistics
(030.6140) Coherence and statistical optics : Speckle
(030.6600) Coherence and statistical optics : Statistical optics
(260.5430) Physical optics : Polarization
(290.0290) Scattering : Scattering

ToC Category:
Coherence and Statistical Optics

History
Original Manuscript: April 16, 2010
Revised Manuscript: July 3, 2010
Manuscript Accepted: July 9, 2010
Published: August 13, 2010

Citation
Shun Zhang, Mitsuo Takeda, and Wei Wang, "Statistics of spatial derivatives of Stokes parameters for isotropic random polarization field," J. Opt. Soc. Am. A 27, 1999-2003 (2010)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-27-9-1999

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited